Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 243, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Oct 9, 2006, 9:53 PM CDT for Brewster County, Texas. It was in force for 82 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 9, 2006, 9:53 PM CDT (02:53 UTC)
- Expired
- Oct 9, 2006, 11:15 PM CDT
- In force
- 82 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Brewster County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 2.9 hours before the alert went out and 271 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 628 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 1323 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMAF 100254 SVRMAF TXC043-100415- /O.NEW.KMAF.SV.W.0243.061010T0253Z-061010T0415Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 953 PM CDT MON OCT 9 2006 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN BREWSTER COUNTY IN SOUTHWEST TEXAS... * UNTIL 1115 PM CDT * AT 948 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED OVER RURAL LOCATIONS OF WESTERN BREWSTER COUNTY...ABOUT 30 MILES NORTH OF LAJITAS...MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS... STATE HIGHWAY 118 BETWEEN ALPINE AND LAJITAS... A SEVERE THUNDERSTORM WARNING MEANS THAT SEVERE WEATHER IS OCCURRING OR IS IMMINENT. WIND GUSTS IN EXCESS OF 60 MPH... HAIL THREE-QUARTERS OF AN INCH IN DIAMETER OR LARGER... VERY HEAVY RAIN... AND DEADLY LIGHTNING ARE ALL LIKELY. IF YOU ARE IN THE PATH OF THIS SEVERE STORM MOVE TO SAFE SHELTER NOW. TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 2988 10379 2952 10379 2954 10330 3018 10330 $$
2 follow-up statements
000 WWUS54 KMAF 100329 SVSMAF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1025 PM CDT MON OCT 9 2006 TXC043-100415- /O.CON.KMAF.SV.W.0243.000000T0000Z-061010T0415Z/ BREWSTER TX- 1025 PM CDT MON OCT 9 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT FOR WESTERN BREWSTER COUNTY... AT 1021 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED IN RURAL PORTIONS OF WESTERN BREWSTER COUNTY...ABOUT 35 MILES NORTH OF LAJITAS...OR ABOUT 33 MILES NORTHWEST OF PANTHER JUNCTION...MOVING EAST AT 30 MPH. THIS STORM WILL MAINLY AFFECT AFFECT RURAL PORTIONS OF WESTERN BREWSTER COUNTY. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS... DEADLY CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER... IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 2988 10379 2952 10379 2954 10330 3018 10331 $$
000 WWUS54 KMAF 100400 SVSMAF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1100 PM CDT MON OCT 9 2006 TXC043-100415- /O.CON.KMAF.SV.W.0243.000000T0000Z-061010T0415Z/ BREWSTER TX- 1100 PM CDT MON OCT 9 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT FOR BREWSTER COUNTY... AT 1056 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR PERSIMMON GAP...OR ABOUT 25 MILES NORTH OF PANTHER JUNCTION...MOVING EAST AT 30 MPH. THIS STORM WILL AFFECT RURAL LOCATIONS ALONG HIGHWAY 385 NEAR THE ENTRANCE TO THE BIG BEND NATIONAL PARK. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS... DEADLY CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER... IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 2988 10332 2951 10339 2949 10303 2991 10297 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 9, 6:02 PM CDT, 3 hours 51 minutes earlier.
Area forecast discussion, Oct 9, 6:02 PM CDT, 3 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 602 PM CDT MON OCT 9 2006 .UPDATE... WILL SEND AN UPDATED SET OF ZONES TO INCLUDE SEVERE THUNDERSTORM WATCH NUMBER 818 WHICH WILL BE IN EFFECT UNTIL 09/06Z. NO OTHER CHANGES ATTM. && .PREV DISCUSSION... (ISSUED 212 PM CDT MON OCT 9 2006) SHORT TERM... TWO SEPARATE UPPER LEVEL LOWS CAN BE SEEN ON CURRENT WATER VAPOR IMAGERY. ONE IS OVER SOUTHERN OREGON AT THIS TIME AND WILL AFFECT OUR WEATHER LATER ON THIS WEEK. THE SECOND HAS OPENED UP AND IS TRANSLATING EASTWARD OVER ARIZONA. IT WILL AFFECT OUR WEATHER LATER ON TODAY AND TONIGHT AS IT CONTINUES TO MOVE EASTWARD OVER NEW MEXICO AND THEN THROUGH THE TEXAS PANHANDLE LATE THIS AFTERNOON OR EARLY THIS EVENING. A SURFACE COLD FRONT MOVED THROUGH THE AREA EARLY THIS MORNING AND HAS STALLED AROUND A SNYDER TO MIDLAND TO PINE SPRINGS LINE. THE FRONT WILL PROVIDE A LOW LEVEL FOCUS FOR SHOWERS AND THUNDERSTORMS THIS AFTERNOON...WHILE THE UPPER LEVEL LOW WILL PROVIDE SOME UPPER LEVEL SUPPORT FOR THEM. A 250MB 100KT JET WILL NOSE INTO THE AREA THIS AFTERNOON AND WILL PROVIDE THE AREA...ESPECIALLY EASTERN PORTIONS OF THE AREA...WITH SIGNIFICANT AMOUNTS OF 0-6KM BULK SHEAR. IN ADDITION...LIFTED INDICES BETWEEN 0 AND -3.5 ACROSS PORTIONS OF THE SAME AREA INDICATES THAT SOME OF THESE STORMS MAY BECOME SEVERE. THE STORM PREDICTION CENTER IN NORMAN HAS INCLUDED THE MIDLAND CWA IN A SLIGHT RISK AREA FOR THE REST OF THE DAY. WITH THE 12Z KMAF SOUNDING SHOWING QUITE A BIT OF MOISTURE IN THE CRITICAL 0 TO -20 DEGREE C HAIL GROWTH LAYER EXPECT THAT LARGE HAIL WILL BE THE MAIN THREAT LATE THIS AFTERNOON AND EVENING. WILL ADDRESS THIS THREAT MORE IN THIS AFTERNOON/S HWO. BETWEEN THE STORM ACTIVITY AND THE ASSOCIATED CLOUD COVER EXPECT LOW TEMPERATURES WILL STAY UP A LITTLE BIT AND REMAIN IN THE UPPER 50S TO LOWER 60S ACROSS MUCH OF THE AREA. MADE FEW CHANGES TO THE CURRENT FORECAST. UPDATED TONIGHTS WEATHER GRID AND TWEAKED LOW TEMPERATURES A BIT. LONG TERM... ALTHOUGH ABOVE NORMAL TEMPERATURES HAVE CONTINUED INTO OCTOBER... MORE TYPICAL FALL WEATHER CAN BE EXPECTED ACROSS THE AREA THIS WEEK. ON TUESDAY AN UPPER TROUGH/CUTOFF LOW OVER THE GREAT BASIN WILL CONTINUE TO RETROGRADE OUT TO THE PACIFIC AS ANOTHER STRONG TROUGH DROPS DOWN OUT OF CENTRAL CANADA INTO THE CENTRAL PLAINS. THE CUTOFF LOW IS NOT EXPECTED TO START MOVING EAST TILL SUNDAY PASSING ACROSS THE AREA LATE MONDAY... SO AS LONG AS IT IS LOCATED WEST OF THE AREA THE POTENTIAL WILL EXIST FOR DISTURBANCES TO MOVE UP INTO THE AREA. A COLD FRONT THAT MOVED INTO THE AREA MONDAY WILL PUSH THROUGH THE REST OF THE CWA TUESDAY. VARIOUS GUIDANCES TRYING TO WARM TEMPERATURES BACK INTO THE MID 80S WEDNESDAY... WHILE INCREASED SUNSHINE SHOULD PRODUCE SOME WARMING MID 80S SEEMS TOO WARM SO WILL BLEND GUIDANCE WITH CURRENT FORECAST IN THE 70S. HOWEVER A MUCH COLDER FRONT IS FORECASTED TO MOVE INTO THE AREA THURSDAY MORNING AND PUSH THROUGH THE REST OF THE REGION BY EVENING. FRONT LOOKS TO BE ACCOMPANIED BY A TIGHT PRESSURE GRADIENT SO EXPECT TO HAVE WINDY CONDITIONS WITH FROPA. ON FRIDAY LOOK FOR MORNING LOWS DOWN TO NEAR 40 ACROSS NORTHERN CWA WITH HIGHS IN THE 60S OVER MOST OF THE REGION WITH 70S ALONG THE RIO GRANDE. WARMER TEMPERATURES RETURN FOR THE WEEKEND. MAY HAVE SOME LINGERING PRECIP EARLY TUESDAY... WITH NEXT SHOT AT RAIN BEING SOME SHOWERS THURSDAY AND FRIDAY ALONG AND BEHIND 2ND FRONT. FRIDAY LOOKS THE MOST PROMISING SHOT AT ADDITIONAL RAINFALL AS AVN SHOWS A STRONG SHORTWAVE MOVING UP ACROSS THE AREA IN SOUTHWEST FLOW. AVN DEVELOPS PRECIP SOUTH FRIDAY THROUGH SUNDAY SO HAVE EXTENDED ISOLATED POPS OUT THROUGH THE WEEKEND. && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 99/99
Hazardous weather outlook, Oct 9, 4:27 PM CDT, 5 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 427 PM CDT MON OCT 9 2006 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-102130- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 427 PM CDT MON OCT 9 2006 /327 PM MDT MON OCT 9 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TONIGHT THUNDERSTORMS CAN BE EXPECTED OVER THE FORECAST AREA THE REST OF THIS AFTERNOON AND TONIGHT AS AN UPPER LEVEL TROUGH MOVES ACROSS ALL OF SOUTHEASTERN NEW MEXICO AND WEST TEXAS. SOME OF THESE THUNDERSTORMS WILL BE CAPABLE OF BECOMING SEVERE LATE THIS AFTERNOON AND THIS EVENING WITH LARGE HAIL BEING THE MAIN THREAT. GUSTY TO DAMAGING WINDS MAY BE POSSIBLE AS WELL AS LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON OR EVENING ACROSS SOUTHEASTERN NEW MEXICO...THE PERMIAN BASIN...THE TRANS PECOS...AND THE BIG BEND REGION. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Oct 9, 7:18 PM CDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 718 PM CDT MON OCT 9 2006 TXZ057-074-100115- VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA- 718 PM CDT MON OCT 9 2006 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR SOUTHWESTERN CULBERSON COUNTY. A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTH OF VAN HORN AT 717 PM CDT...MOVING NORTHEAST AT 30 MPH. THIS THUNDERSTORM WILL BE CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL...STRONG WIND GUSTS TO AROUND 45 MPH...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...AND VERY HEAVY RAINFALL. THIS STORM WILL MAINLY AFFECT THE INTERSTATE 10 CORRIDOR OF SOUTHWESTERN CULBERSON COUNTY...INCLUDING THE COMMUNITY OF VAN HORN. PERSONS IN THE PATH OF THIS STORM...INCLUDING RESIDENTS OF VAN HORN...SHOULD SEEK SAFE SHELTER.
Special weather statement, Oct 9, 7:46 PM CDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 746 PM CDT MON OCT 9 2006 TXZ057-074-100115- VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA- 746 PM CDT MON OCT 9 2006 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR SOUTHERN CULBERSON COUNTY. A STRONG THUNDERSTORM CONTINUES TO MOVE EAST AT AROUND 30 MPH ACROSS SOUTHERN CULBERSON COUNTY. AT 744 PM CDT...THIS STORM WAS LOCATED 4 MILES SOUTHWEST OF THE COMMUNITY OF PLATEAU...OR ABOUT 14 MILES EAST OF VAN HORN. THIS THUNDERSTORM WILL BE CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL...STRONG WIND GUSTS TO AROUND 45 MPH...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...AND VERY HEAVY RAINFALL. THIS STORM WILL AFFECT THE INTERSTATE 10 CORRIDOR OF SOUTHERN CULBERSON COUNTY...INCLUDING THE COMMUNITY OF PLATEAU. PERSONS IN THE PATH OF THIS STORM SHOULD SEEK SAFE SHELTER IMMEDIATELY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT TUESDAY MORNING.
Special weather statement, Oct 9, 8:05 PM CDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 805 PM CDT MON OCT 9 2006 TXZ068-069-075-100200- CRANE-PECOS-UPTON- 805 PM CDT MON OCT 9 2006 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR CENTRAL PECOS...SOUTHEASTERN CRANE AND SOUTHERN UPTON COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 40 MILES SOUTHWEST OF GIRVIN AT 805 PM CDT...MOVING NORTHEAST AT 25 MPH. THIS THUNDERSTORM WILL LIKELY CROSS I-10 APPROXIMATELY 20 MILES EAST OF FORT STOCKTON BY 825 PM. THIS STORM IS CAPABLE OF PEA SIZED HAIL...THOUGH LARGER HAIL IS POSSIBLE IF FURTHER STRENGTHENING OCCURS. OTHER STRONG THUNDERSTORMS EXTENDED ALONG A BROKEN LINE FROM 20 MILES NORTH OF MARATHON TO 15 MILES EAST OF CRANE. SOME OF THESE STORMS WILL ALSO BE CAPABLE OF PRODUCING PEA SIZED HAIL. THIS LINE OF STORMS IS NOT EXPECTED TO MOVE MUCH THROUGH 9 PM...THOUGH INDIVIDUAL STORMS WILL MOVE NORTHEAST AT 25 TO 35 MPH. ANY STORMS OCCURRING ACROSS THE AREA THIS EVENING HAVE TO POTENTIAL TO BECOME SEVERE. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 1 AM CDT. AREA RESIDENTS SHOULD REMAIN ALERT TO THIS EVOLVING WEATHER SITUATION. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. 05
Special weather statement, Oct 9, 8:09 PM CDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 809 PM CDT MON OCT 9 2006 TXZ057-058-074-100145- VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA- REEVES COUNTY AND UPPER TRANS PECOS- 809 PM CDT MON OCT 9 2006 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHERN JEFF DAVIS AND SOUTHEASTERN CULBERSON COUNTIES. A STRONG THUNDERSTORM IS LOCATED ABOUT 10 MILES WEST OF THE COMMUNITY OF KENT AT 808 PM CDT. THIS STORM IS MOVING EAST AT 35 MPH. THIS THUNDERSTORM WILL BE CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL...STRONG WIND GUSTS TO AROUND 45 MPH...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...AND VERY HEAVY RAINFALL. THIS STORM WILL AFFECT THE INTERSTATE 10 CORRIDOR OF SOUTHEASTERN CULBERSON COUNTY...INCLUDING THE COMMUNITY OF KENT...AND FAR NORTHERN PORTIONS OF JEFF DAVIS COUNTY. PERSONS IN THE PATH OF THIS STORM SHOULD SEEK SAFE SHELTER IMMEDIATELY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT TUESDAY MORNING.
Special weather statement, Oct 9, 8:21 PM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 821 PM CDT MON OCT 9 2006 TXZ058-059-074-100215- LOVING-DAVIS/APACHE MOUNTAINS AREA- REEVES COUNTY AND UPPER TRANS PECOS- 821 PM CDT MON OCT 9 2006 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR REEVES AND WESTERN LOVING COUNTIES. SCATTERED STRONG THUNDERSTORMS HAVE DEVELOPED ACROSS REEVES COUNTY. AT 817 PM CDT...THE STRONGEST STORMS WERE LOCATED ABOUT 3 MILES EAST OF BALMORHEA...AND ABOUT 8 MILES SOUTHWEST OF MENTONE. THESE STORMS ARE MOVING NORTHEAST AT AROUND 35 MPH. THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL...STRONG WIND GUSTS TO AROUND 45 MPH...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...AND VERY HEAVY RAINFALL. THESE STORMS WILL AFFECT THE INTERSTATE 10 AND INTERSTATE 20 CORRIDORS IN REEVES COUNTY...INCLUDING THE COMMUNITIES OF BALMORHEA AND PECOS. THE COMMUNITY OF MENTONE IN LOVING COUNTY WILL ALSO BE AFFECTED. PERSONS IN THE PATH OF THESE STORMS SHOULD SEEK SAFE SHELTER IMMEDIATELY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT TUESDAY MORNING. STAY TUNED TO NOAA WEATHER RADIO OR OTHER MEDIA OUTLETS FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE IN MIDLAND.
Special weather statement, Oct 9, 9:00 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 900 PM CDT MON OCT 9 2006 TXZ069-070-100300- UPTON-REAGAN- 900 PM CDT MON OCT 9 2006 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR EAST CENTRAL UPTON AND NORTHERN REAGAN COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTH OF RANKIN AT 900 PM CDT...MOVING NORTHEAST AT 25 MPH. THIS STORM IS CAPABLE OF PRODUCING UP TO MARBLE SIZED HAIL AND VERY HEAVY RAIN. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT TUESDAY MORNING FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. 05
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 9, 9:05 PM CDT | Severe Thunderstorm Warning | MAF | Presidio | 55 min |
| Oct 9, 9:38 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Pecos, Ward | 67 min |
| Oct 9, 10:35 PM CDT | Severe Thunderstorm Warning | MAF | Pecos, Upton | 55 min |
| Oct 9, 10:43 PM CDT | Severe Thunderstorm Warning | MAF | Crane | 62 min |
| Oct 9, 11:11 PM CDT | Severe Thunderstorm Warning | MAF | Upton | 64 min |
| Oct 9, 11:15 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 46 min |
| Oct 9, 11:32 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 58 min |
| Oct 10, 12:48 AM CDT | Severe Thunderstorm Warning | MAF | Pecos | 27 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.